MAUDE Adverse Event Report: ABBOTT GMBH ALINITY C CARBON DIOXIDE REAGENT KIT; ENZYMATIC, CARBON-DIOXIDE

ABBOTT GMBH ALINITY C CARBON DIOXIDE REAGENT KIT; ENZYMATIC, CARBON-DIOXIDE
Catalog Number 07P72-20
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed a falsely depressed alinity c carbon dioxide for one patient with a history of plasma cell dyscrasia and igg lambda and oligoclonal immunoglobulins.The patient had historical normal co2 results starting in 2002.In 2019, the patient had an epp performed which identified a small discreet abnormal band.It was also noted beginning in 2019 that the co2 values were lower and by 2021 the results generated were <20 mmol/l.The patient sample generated the low results on the alinity, but when run on a roche analyzer and a blood gas analyzer, the co2 results were normal.The following results were provided: on (b)(6) 2025, sid (b)(6) , initial co2 result (bowen hills facility) = 6.36 mmol/l; blood gas result= 24 mmol/l (reported).On (b)(6) 2024, sid (b)(6), initial co2 result (bowen hills facility) = 10 mmol/l.On (b)(6) 2025, sid (b)(6), initial co2 result (lismore facility) = 7 mmol/l.There was no impact to patient management reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Additional Manufacturer Narrative
Update to section b5 - describe event or problem to include addition patient information.The complaint investigation included a review of data and information provided by the customer, search for similar complaints, ticket trending review, device history record review, and labeling review.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue.Review of tracking and trending for the alinity c carbon dioxide assay did not identify an increase in complaint activity related to the complaint issue.Additionally, an increase in complaint activity was not identified for reagent lot 66993uq09.A device history record review in did not identify any nonconformances related to the complaint lot and complaint issue.A review of field performance data for this assay shows that no unusual reagent performance was identified with lot 66993uq09.Labeling was reviewed and found to adequately address the issue.Based on the investigation, no systemic issue or deficiency of the alinity c carbon dioxide lot 66993uq09 was identified.
 
Event or Problem Description
The customer observed a falsely depressed alinity c carbon dioxide for one patient with a history of plasma cell dyscrasia and igg lambda and oligoclonal immunoglobulins.The patient had historical normal co2 results starting in 2002.In 2019, the patient had an epp performed which identified a small discreet abnormal band.It was also noted beginning in 2019 that the co2 values were lower and by 2021 the results generated were <20 mmol/l.The patient sample generated the low results on the alinity, but when run on a roche analyzer and a blood gas analyzer, the co2 results were normal.The following results were provided: (b)(6) 2024, sid (b)(6), initial co2 result (bowen hills facility) = 10 mmol/l.(b)(6) 2025, sid (b)(6), initial co2 result (bowen hills facility) = 6.36 mmol/l; blood gas result= 24 mmol/l (reported).(b)(6) 2025, sid (b)(6), initial co2 result (lismore facility) = 7 mmol/l.Additional information was provided on 17apr2025.The patient had a history of diabetes, essential hypertension, presumed autoimmune hypothyroidism, hypercholesterolemia, diverticulitis and mgus.The following historical results were provided: (b)(6) 2019, co2= 22 mmol/l; (b)(6) 2020, co2= 22 mmol/l; (b)(6) 2020, co2= 20 mmol/l; (b)(6) 2021, co2= 17 mmol/l; (b)(6) 2023= 11 mmol/l; (b)(6) 2024 <5 mmol/l; (b)(6) 2024= 7 mmol/l; (b)(6) 2024= 7 mmol/l; (b)(6) 2024= 5 mmol/l; (b)(6) 2024= 5 mmol/l; (b)(6) 2024= 6 mmol/l; (b)(6) 2024 <5 mmol/l; (b)(6) 2024= 6 mmol/l.From the co2 results provided, in (b)(6) 2024 the patient received bicarb treatment, but the patient was not responding to the treatment ((b)(6) 2023, bicarbonate was 8 mmol/l, in (b)(6) 2023 (after treatment commenced), bicarb was 10 mmol/l).A blood gas was drawn and the results did not align with the previous results provided.On (b)(6) 2025, the patient had another blood drawn and the co2 results were <5 mmol/l at the bowen hills facility.Repeat result on blood gas analyzer= 15 mmol/l.There was no impact to patient management reported.

Brand Name
ALINITY C CARBON DIOXIDE REAGENT KIT
Common Device Name
ENZYMATIC, CARBON-DIOXIDE
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key21784814
Report Number3002809144-2025-00122
Device Sequence Number15601176
Product Code KHS
UDI-Device Identifier00380740121594
UDI-Public(01)00380740121594(17)251031(10)66993UQ09
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number07P72-20
Device Lot Number66993UQ09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer04/17/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY C PROCESSING MODU, 03R67-01, (B)(6); ALNTY C PROCESSING MODU, 03R67-01, (B)(6)
Patient SexUnknown